Alert archive / Puerto Rico / Small Craft Advisories in 2013

Small Craft Advisory 83, NWS JSJ

March 30, 2013

NWS JSJ issued this small craft advisory at Mar 30, 2013, 10:09 PM CDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Mar 30, 2013, 10:09 PM CDT (03:09 UTC)
Expired
Mar 31, 2013, 11:00 AM CDT
In force
13 hr
Issued by
NWS JSJ

The text

As transmitted, in the capitals the NWS used until 2016.

755 
WHCA72 TJSJ 310309
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
1109 PM AST SAT MAR 30 2013

...SEAS EXPECTED TO BUILD AGAIN ON SUNDAY AFTERNOON...

.SEAS DIMINISHED BELOW 7 FEET EARLY THIS MORNING BUT ARE EXPECTED
TO BUILD AGAIN ON SUNDAY AFTERNOON AS WINDS STRENGTHEN AND NORTH
SWELLS BUILD.

AMZ712-741-311115-
/O.NEW.TJSJ.SC.Y.0083.130331T0309Z-130331T1600Z/
/O.CAN.TJSJ.SC.Y.0082.130331T1900Z-130401T1300Z/
COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM-
MONA PASSAGE SOUTHWARD TO 17N-
1109 PM AST SAT MAR 30 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON AST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL NOON AST SUNDAY. 

* WINDS...UP TO 21 KNOTS.

* WAVES/SEAS...5 TO 7 FEET IN NORTH SWELLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ715-742-311000-
/O.NEW.TJSJ.SC.Y.0083.130331T0400Z-130331T1000Z/
/O.CAN.TJSJ.SC.Y.0082.130331T1900Z-130401T1300Z/
COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM-
COASTAL WATERS OF NORTHWESTERN PUERTO RICO OUT 10 NM-
1109 PM AST SAT MAR 30 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM AST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM AST SUNDAY. 

* WINDS...UP TO 21 KNOTS.

* WAVES/SEAS...5 TO 7 FEET IN NORTH SWELLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ710-311115-
/O.EXT.TJSJ.SC.Y.0082.130331T0309Z-130403T0100Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
1109 PM AST SAT MAR 30 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM AST TUESDAY...

* WINDS...UP TO 21 KNOTS.

* WAVES/SEAS...5 TO 7 FEET IN NORTH SWELLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
234 
WHCA72 TJSJ 310847
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
447 AM AST SUN MAR 31 2013

...HAZARDOUS SEAS EXPECTED TO CONTINUE...

.SEAS WILL HOVER AROUND 7 FEET TODAY THROUGH TUESDAY EVENING.

AMZ715-742-311000-
/O.CAN.TJSJ.SC.Y.0083.000000T0000Z-130331T1000Z/
COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM-
COASTAL WATERS OF NORTHWESTERN PUERTO RICO OUT 10 NM-
447 AM AST SUN MAR 31 2013

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE SMALL
CRAFT ADVISORY. 



$$

AMZ712-741-311600-
/O.CON.TJSJ.SC.Y.0083.000000T0000Z-130331T1600Z/
COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM-
MONA PASSAGE SOUTHWARD TO 17N-
447 AM AST SUN MAR 31 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON AST TODAY...

* WINDS...UP TO 22 KNOTS.

* WAVES/SEAS...5 TO 7 FEET IN NORTH SWELLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ710-311700-
/O.CON.TJSJ.SC.Y.0082.000000T0000Z-130403T0100Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
447 AM AST SUN MAR 31 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM AST
TUESDAY...

* WINDS...UP TO 23 KNOTS.

* WAVES/SEAS...5 TO 7 FEET IN NORTH SWELLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
902 
WHCA72 TJSJ 311603
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
1203 PM AST SUN MAR 31 2013

...HAZARDOUS SEAS EXPECTED TO CONTINUE...

.SEAS WILL HOVER AROUND 7 FEET TODAY THROUGH TUESDAY EVENING.

AMZ712-741-311715-
/O.EXP.TJSJ.SC.Y.0083.000000T0000Z-130331T1600Z/
COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM-
MONA PASSAGE SOUTHWARD TO 17N-
1203 PM AST SUN MAR 31 2013

...SMALL CRAFT ADVISORY HAS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS CANCELLED THE SMALL
CRAFT ADVISORY. .

$$

AMZ710-010015-
/O.CON.TJSJ.SC.Y.0082.000000T0000Z-130403T0100Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
1203 PM AST SUN MAR 31 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM AST
TUESDAY...

* WINDS...UP TO 23 KNOTS.

* WAVES/SEAS...5 TO 7 FEET IN NORTH SWELLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OF 22 TO 33 KNOTS AND/OR
SEAS OF 7 FEET AND GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
MARINE CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Mar 30, 9:47 PM CDT, 22 minutes earlier.

Area forecast discussion, Mar 30, 9:47 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN JUAN PR
1047 PM AST SAT MAR 30 2013

.UPDATE...MODERATE TO HEAVY RAIN CONTINUES TO DRENCH EASTERN
PUERTO RICO...BUT SO FAR RIVERS AND STREAMS SEEM TO BE HANDLING IT
WELL...ALTHOUGH THE FAJARDO RIVER HAS RISEN TO ALMOST 7.3 FEET AND
MAY REACH FLOOD STAGE OF 8 FEET SOON. THE AREA OF PRECIPITATION
PROVOKING THIS RISE IS LIKELY TO REMAIN IN PLACE AS EAST NORTHEAST
FLOW CONTINUES AND AN AREA OF HIGH PRECIPITABLE WATER MOVES
NORTHWEST. THE 31/00Z SOUNDING SHOWED GOOD MOISTURE UP THROUGH 10
KFT AND SOME MORE MOISTURE THE REST OF THE WAY UP COMPARED TO THE
PREVIOUS SOUNDING...INCREASING THE PRECIPITABLE WATER TO 1.75 WITH
PW IN SAINT CROIX ABOVE 2 INCHES.

&&

.DISCUSSION...THE 18Z GFS SHOWS THE MOISTURE TO THE SOUTHEAST BREAKING
APART AND MOVING AROUND PUERTO RICO. THE PREVIOUS MODEL RUN SHOWED
THAT MOISTURE MOVING OVER THE LOCAL AREA. HOWEVER INFRA RED
SATELLITE IMAGERY IS NOW SHOWING AN INCREASING AREA OF CLOUD TOPS
BELOW 0 DEGREES CELSIUS THAT STRETCHES WELL NORTH OF THE LOCAL
ISLANDS. EXPECT THAT THIS AREA WILL MOVE OVER THE ISLANDS TONIGHT
AND EARLY TOMORROW MORNING. THE 31/00Z SOUNDING SHOWED A JET OF 25 KNOTS
FROM 850 TO ABOUT 3100 FEET THAT COULD AMPLIFY THE EFFECT OF THE
MOISTURE OVER HIGHER TERRAIN. THEREFORE HAVE INCREASED THE QPF
GRIDS AND ISSUED A FLASH FLOOD WATCH FOR THE EASTERN THIRD OF
PUERTO RICO. EARLIER MODEL RUNS SUGGESTED THAT RAIN COULD CONTINUE
THROUGH SUNDAY AFTERNOON AND IN THE SAME AREAS AS PREVIOUSLY
AFFECTED.

&&

.AVIATION...BKN CLOUDS BTWN FL020-FL080 AND SCT-NMRS SHRA WILL
CONTINUE TO AFFECT THE FLYING AREA THROUGH THE FORECAST PERIOD. AS
A RESULT...MOUNTAIN OBSCURATIONS WILL CONTINUE THRU 31/22Z...ESPECIALLY
OVER EL YUNQUE AND MVFR CONDS ARE PSBL IN SHRA. LLVL WIND BLO
FL050 MAINLY ENE AT 10-25 KT WITH HIGHER LOCALIZED GUSTS.
IMPROVING WX CONDS XPCT AFT 01/00Z.

&&

.MARINE...WINDS HAVE BEEN REDUCED OVER THE LOCAL WATERS AS HIGHER
VELOCITIES ARE NOT BEING SEEN AND MODELS APPEAR TO HAVE TOO MUCH
WIND FOR THE NEXT 24 TO 36 HOURS. RISING SWELL FROM THE NORTH
NORTHEAST APPEARS TO BE LEVELING OFF AS INDICATED BY THE WAVE
WATCH MODEL. HOWEVER THIS MODEL IS ALSO RUNNING AS MUCH AS 2.8
FEET OVER ACTUAL CONDITIONS. NEVERTHELESS WINDS NEAR THE COAST OF
NORTHERN PUERTO RICO HAVE INCREASED TO ALMOST 20 KNOTS SUSTAINED
AND SEAS HAVE RISEN TO 7 FEET. THEREFORE WILL NEED TO RAISE THE
SMALL CRAFT ADVISORY FOR THE ATLANTIC WATERS IMMEDIATELY.

&&

.HYDROLOGY...RAINFALL AMOUNTS IN NORTHEAST PUERTO RICO RANGED FROM
3 TO ALMOST 7 INCHES SATURDAY AND THIS HAS LEFT STREAMS RUNNING
HIGH AND THE GROUND SATURATED. ADDITIONAL MOISTURE COULD PROVOKE
FLOODING AND HEAVY RAINS ARE POSSIBLE BOTH TONIGHT IN AN AREA OF
CONVERGENCE AND TOMORROW AS THE PRECIPITABLE WATER MAXIMUM MOVES
OVER THE LOCAL AREA. THEREFORE A FLASH FLOOD WATCH WAS ISSUED
UNTIL MIDNIGHT MONDAY MORNING. SATURATED SOILS COULD WEAKEN
FURTHER WITH CONSTANT RAINS AND THERE IS A RISK OF MUDSLIDES...
ESPECIALLY IN NORTHEAST PUERTO RICO.

&&

.PREV DISCUSSION... /ISSUED 307 PM AST SAT MAR 30 2013/

SYNOPSIS...BROAD MID-UPPER TROUGH WILL REMAIN THE DOMINANT WX
FEATURE THROUGH THE WEEKEND. MID-UPPER LEVEL RIDGE WILL QUICKLY
BUILD OVER THE REGION EARLY NEXT WEEKEND.

DISCUSSION...ALTHOUGH SHOWERS CONTINUE TO AFFECT THE NORTH CENTRAL
PORTIONS OF PUERTO RICO INCLUDING THE SAN JUAN METRO AREA...
QUANTITIES ARE NOT AS HIGH AS FRIDAY AMOUNTS. SATELLITES IMAGES
ARE SHOWING THAT CWA IS IN BETWEEN TWO LARGE REGION OF MOISTURE.
MOST OF THE SHOWERS OVER THE SOUTHWEST PORTIONS OF PUERTO RICO ARE
EXPECTED TO DISSIPATE AROUND SUNSET OR MOVE AWAY AND AFFECT THE
MONA PASSAGE DURING THE OVERNIGHT HOURS. WINDS ARE EXPECTED TO
SLIGHTLY SHIFT TOWARD THE EAST DURING THE OVERNIGHT HOURS THEREFORE
MOST OF THE ACTIVITY WILL OCCUR OVER THE EASTERN HALF OF PUERTO
RICO.

THE AREA OF MOISTURE TO THE SOUTHEAST OF PUERTO RICO...IS FORECAST
TO MOVE NORTHWEST OVER THE LOCAL AREA IN THE NEXT 24 TO 36 HOURS.
THIS WILL ONCE AGAIN GENERATE MODERATE TO HEAVY SHOWERS ACROSS THE
ISLANDS.

AVIATION...XPCT VFR WITH INTERMITTENT MVFR IN SHRA...AT TAF SITES
THRU THE PD...ALTHO MOSTLY VCSH REPORTS AT TAF SITES INTO THIS AFT.
SAME TREND THIS EVE AND TONIGHT...PERIODS OF MVFR IN SHRA MOSTLY LIKELY
AT TISX/TJSJ/TIST/TNCM. LLVL WIND BLO FL050 MAINLY EAST...SOUTHEAST
15-20 KT WITH LOCALIZED GUSTS.

MARINE...WINDS ARE FORECAST TO INCREASE THROUGH THE EVENING HOURS
MAKING THE LOCAL WATERS EVEN MORE CHOPPY. ALSO A NORTHEAST SWELL
WILL CONTINUE AFFECT THE LOCAL ATLANTIC WATERS...THIS EVENT WILL
PEAK TONIGHT AND SLOWLY SUBSIDE THROUGH MONDAY MORNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  73  82  74  87 /  60  70  40  30
STT  75  85  77  86 /  50  60  30  20

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...FLASH FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR CENTRAL INTERIOR-
     EASTERN INTERIOR-NORTHEAST-SAN JUAN AND VICINITY-SOUTHEAST.

VI...NONE.
COASTAL WATERS...
     SMALL CRAFT ADVISORY FROM 3 PM SUNDAY TO 9 PM AST MONDAY FOR
     MONA PASSAGE SOUTHWARD TO 17N.

     SMALL CRAFT ADVISORY FROM 9 AM TO 3 PM AST TUESDAY FOR MONA
     PASSAGE SOUTHWARD TO 17N.

     SMALL CRAFT ADVISORY FROM 3 PM SUNDAY TO 9 AM AST MONDAY FOR
     COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM-COASTAL
     WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM-COASTAL
     WATERS OF NORTHWESTERN PUERTO RICO OUT 10 NM.

     SMALL CRAFT ADVISORY FROM 3 PM SUNDAY TO 9 PM AST TUESDAY FOR
     ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N.

&&

11/12
Hazardous weather outlook, Mar 30, 4:12 AM CDT, 17 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
512 AM AST SAT MAR 30 2013

AMZ710>745-PRZ001>013-310915-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
512 AM AST SAT MAR 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AMZ715-725-VIZ001-002-310915-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
512 AM AST SAT MAR 30 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 7:24 PM CDTAreal Flood AdvisoryJSJ4 hr
Mar 30, 9:05 PM CDTFlash Flood WatchJSJ23 hr

Nearby

Small Craft Advisories in Puerto Rico, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.